CSN Login
Members Online: 2

after chemo ..Is it common? any help?

aboli
Posts: 9
Joined: Aug 2009

I had chemo, carboplatin & taxol on 9/21/09. that was my first chemo. I am staged at 1c for treatment purposes. bad tumor, bad ovaries, uterus, cervix and some other tissues are removed 6 weeks back by total histerectomy.

I had mentally prepared myself for fatigue, nausea, vomiting, hairloss, muscle and joint discomfort & may be mouth sores and such other things. Even some episode of acid reflux as that happens to me some times.

Next day after chemo I woke up with sore throat or so I thought. by afternoon I had 101 F fever. By evening I had problem with urination and got worse and even worst, could not sleep
for even a five minutes in whole night. next day prescription for anti- biotics was given to me and Urine sample was given for testing. Me and My doctor both thought I had a bad UTI.
Fever was gone. However tests revealed there was no infection of any kind. about five days back a painkiller pyridium prescribed that helped very little.

No vomiting at all. thanks to zolfran. after I started on anti-biotics very slight nausea I experienced. But I started getting severe heart burns very uneasy feeling. some chest pain fromm the reflux but I was much worse than my worse acid reflux. again I could not lye down at all. I had to be in sitting position day in and out. 3 rd day after chemo and I was on fire my system was burning, could not gulp anything. however I had to force some water down my throat.
3 rd night after chemo I spent in Emergency Room not for my acid and burning but to make sure the crushing chest pain was not from my heart and lungs! nothing was offerred to soothe my burnings. I do not think they can !

Some home remedies and my usual acid reducers were the only help I had.

My tummy was gradually healing from surgery before chemo. a lot of pains had dissappeared though it was still tender.but after chemolot of pain came back by 3 day and it felt half of the healing has reversed.
I had shooting pains come and go all over my tummy that became much more tender again.

However gradually everything subsided. pains in tummy in 3 days, burning after 3-4 days. and urination pain is still with me after 2 weeks but much less today.

In hind sight Now I am made to understan chemo triggers gastrits and withacid it may got worst. even sore throat was the result of chemo. inflamation of urethra and bladder is also because of chemo.

Has these things happened to anyone? Does anyone know how to deal with these things?

Any thing that could be done before chemo to prevent or make it milder?

I am going for another chemo on october 12. Any input will be appreciated.

Fight must go on. All this has not dampened my spirit. Just trying re-arm myself
for next srike again.

aboli

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network